Bluelight

Thread: Coming off of Venlafaxine ?

Results 1 to 8 of 8
  1. Collapse Details
    Coming off of Venlafaxine ? 
    #1
    Greenlighter
    Join Date
    Sep 2017
    Location
    LOST SOMEWHERE
    Posts
    25
    Hey guys,

    Well I've had a very long and difficult journey with antidepressants.. First being on sertraline, Citalopram and now Venlafaxine... After a year now of not finding the right medication for me I've decided that due to certain side effects with the medication (being more emotional, more prone to panic attacks I think, emotional instability, paranoia about the side effects of the antidepressants I'm taking, hot flushes etc. I am going to come off of venlafaxine and see how my mental health is as my previous experiences with drugs.

    I am currently on 150mg of Venlafaxine and have heard that tapering off of venlafaxine is incredible hard! I've been questioning everyday whether I have the strength within me to do this withdrawal of venlafaxine, as to be honest I'm absolutely terrified of my emotions (in regards to anxiety and panic attacks), however the panic attacks are coming back on venlafaxine and I can't do this roller coaster anymore...

    Has anyone got any advice about how to go about this or what helped them get through the withdrawals? I'm due to go back to university in October, so now is a good opportunity to do this. I do plan to go and see my GP as soon as possible and devise a plan.

    Any advice would be greatly appreciated !!

    Thank you
    Reply With Quote
     

  2. Collapse Details
     
    #2
    I took Venlafaxine for about 18 months in total, the last 6 months at 150mg daily. Changed over to amitriptyline roughly 2 years ago. I recommend tapering off as slowly as you can, most side effects for me were over in about 6 weeks. I still get 'brain zaps' and tinnitus over 2 years later which I found out changing from amitriptyline to valdoxan roughly 6 months ago. I found out a few weeks of headaches later that amitriptyline is also used to treat migraines and tinnitus. it's an old anti-depressant which I didn't find that useful for depression but its other effects are great for covering the terrible withdrawal effect of venlafaxine, so I started taking it to mask the headaches and ringing. Something to ask your doctor about anyway.

    Hope I've helped some.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Greenlighter
    Join Date
    Sep 2017
    Location
    LOST SOMEWHERE
    Posts
    25
    Hey thank you for your reply I greatly appreciate it ! I went to the doc today and he told me to just take one tablet less each week, and then two a week... But I'm going to try a cold turkey... As I've got a big supply of diazepam that could see me through the rough two weeks and tbh I kinda just want it out of my system now I think :/ like I don't want to prolong my suffering and stuff. I think I'm going to ask about it ! I haven't had a brain zap yet... (Dreading it) but i've also just had some minor surgery on my wisdom tooth so my paranoia levels are really high right now
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Hey raizan, I would be against going cold turkey with this type of medication so here is my advice : you are on 150mg, each week or week and a half go down with 37.5 mg, if after going down you feel uncomfortable you can prolong the duration of the tapper, after you tapered down by 37.5 mg and you reached the 37.5 mg dose I would suggest to take one at 2 days, than after a week or week and a half, take one at 3 days between, then at 4 days and so on until you really don't need it anymore and you will even forget about it really ) . This medication has a strange withdrawal and a long one too, so going cold turkey with diazepam would require you to take diazepam for a very long time and you would eventually get hooked on diazepam. but just my 2 cents
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Hi. I took 150's for 3 years. I agree with everything people have said, don't cold turkey. Taper slow and don't be afraid to hold on to a dosage a little longer if you're finding the side effects a little to overbearing. Brain Zaps, a fuzzy head, very emotional and tinnitus are what I experienced.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Moderator
    Mental Health

    Join Date
    Jul 2008
    Location
    on planet earth
    Posts
    7,200
    Please proceed with the instruction of your doctor and in a safe manner. Thank you!
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Greenlighter
    Join Date
    Sep 2017
    Location
    LOST SOMEWHERE
    Posts
    25
    Hey guys !

    It's been 16 days since I've stopped taking venlafaxine. So far I've been successful and not been taking valium very often. The first week or two I had a really weird disorientating feeling and some mood swings, and a great feeling of fatigue (I was also recovering from a minor operation). Breaking out into the second week I've had some really bad insomnia and trying to get a decent night sleep is terrible(I tried taking 5mg valium 2 days in a row to help me sleep but no luck so I stopped). Right now thats my worse symptom, but it is doable .
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Greenlighter
    Join Date
    Sep 2017
    Location
    LOST SOMEWHERE
    Posts
    25
    Thank you for all the replies guys !!
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •